I have recently lost my insurance and am unable to continue going to the pain Doctor I have been going to for 7 years. This has prompted, along with the concern for long term narcotic use, my decision to stop taking them I have weaned off of the Methadone..and now have the Morphine to contend with.....I took large doses 100mg Methadone and 45 MSO4 IR daily. I started taking homeopathic supplements and am going to try acupuncture. My question is does anyone know the easiest way to complete the weaning with as little distress as possible?? My pain has definitely increased and I don't look forward to the withdrawal side effects and would do whatever necessary to avoid that particular misery. I'd appreciate any input to the above quandary. Thanks~ ~Kelly
Hi Kellyohara, My prayers are with you !I am also taking pretty high doses of Methadone and several years ago quit taking it for about 4months!My reason was 1,hoping to get relif natural ways and lower my tolerence to meds!! I did not wean myselof off.I had insurance so I went to as detox place !They used a medication called Suboxone to help with the wityhdrawels !!It works really good and for some people it helps with Pain !But ,I think it is still expensive and I don't know if there is a generic!! I can't imagine how you did it,and I hope you get some good info!I would suggest weaning off the Moriphine slowly and maybe after that trying a lesser opiate like percodane or whaatever your Dr. may suggest!At least it might help the withdrawel and Pain some!! Let me know ,Blessings,77grace
I have been on oxcodone for 3 years I have untreated Lyme disease In pain 24/7. I am so tired want to give up. Only getting 5mg 4X per day just added 5mg methadone. I feel that all I am treating is the withdrawal, I have talked to my Dr. Deaf ears!! As far as getting off any narcotics you need to be slowly weaned off or I garente you will not feel well, diarreha , anxiety, sleep problems, increased p[ain. Your brain is looking for what it has been using for pain and your natural pain endorpines no longer work. I am not sure how long it takes to get these working again, depends on how long you were on narcotics. Hope you feel better.
Hi Opal40, Please tell me your kidding??? I did someting verry similar about 12 years ago1It was Vodka and I thought it would help!!Well,it didd'nt!I cried and threw up!! Plus I forgot to tell you that I am a recovering Addict AND ALCOHOLIC!!!so,i FELT TERRIBLY GUILTY!anyway ANYWAY<<IT DID NOT WORK!!BOTTOM LINE!!! The best way ,if you are serioious is to ask your Dr. to wean you off!They know the right amounts!!! You have to be very careul because with some of thses drugs you can have GRAND MAL SEZSURES!!I DID!! 77grace
Please remember that everyone is different and responds to withdrawal in a different manner. My husband has gone off of methadone and oxycodone (together) twice during our 25 years together and neither time did he have any withdrawal symptoms at all. He had told me that he withdrew from opiates when he had cancer before I knew him, and had no withdrawals. I really did not believe him, but this time I was there and he had NO withdrawals either time. I tapered him down and off myself. He had surgery and his pain was relieved one time, and he just wanted off of opiates the other time.
I cut my methadone dose in half after I had breast reduction surgery and had no withdrawals at all. No increase in pain either.
I had terrible withdrawal symptoms from benzos about 13 years ago. No seizures though, thank God.
What doses of what drugs are you down to at this point? Beth has lots of good suggestions.
Not an alcoholic but will not have any meds soon....Doc doesn't care about patients anymore.....Do what they say or no meds and I don't have $500.00 at a doc's whim for drug tests because they feel secure with them.....
I weaned down the methadone by consistently decreasing the dose....I have no insurance and little resources so another medication in addition to a doctor's visit is not possible....I am down to 15mg MSIR at night and when I wake. I envy your husband, that he didn't have withdrawal but I am even as slowly as I have been doing this. I am afraid that I will have all the ugliness of withdrawal no matter how I go about this.My pain is still there but not as much as I feared. And I feel so much clearer and more willing to engage in the rest of the world...For years I have been a hermit, and not until now did I realize that my pain meds had anything to do with that. I really appreciate everyone's input...and for those of you who feel the way I do I would just say don't be afraid to try to stop or reduce your meds they are insidious...I would never consider that they may be negatively affecting my life, because I was too fearful of being seen as an addict. Something that insensitive/ignorant people are all too willing to think about people who NEED continuous pain relief. Good luck. And keep strong my brothers and sisters.
Hi Cbeth, WOW<I am Happy for you !!!I would like to do thast again toobut last time I tried with suboxone for pain and no luck!Even tried relaxation meditation allthat stuff!Afther 4 months I just hurt too much !!Hated to do it again but it worked better then for quite awhile! blesings&&grace
You sound as if you're doing so well! What an inspiration you are to me.
I had been doing very well with my taper down, and had brought my AM dose down from 60 mg to 45 mg. Then, my spinal cord stimulator battery died.
I did speak with my pain management MD and he gave me the option of going back to my pre-taper dose and/ or adding the PRN oxy IR, which was the first item that I discontinued.
I will postpone the abrupt cessation and drug holiday until after my battery change. I do not, however, want to increase my Ms04 dose. It took so much to get to this point.
How is acupuncture working for you? What other things that you're trying are helping? I think you mentioned other things, but I am typing on a new tablet and it's very sensitive. I've lost pages of text by doing something, and I do not know what I've done. Consequently, I'm afraid to scroll up and read your first discussion.
Thank you again, and I eagerly await your next update.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.